Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Feb 10, 2006, 5:12 PM MST for Box Butte County, Cheyenne County, Morrill County, Nebraska. It was in force for 108 min.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2006, 5:12 PM MST (00:12 UTC)
- Expired
- Feb 10, 2006, 7:00 PM MST
- In force
- 108 min
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 161 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 110012 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 512 PM MST FRI FEB 10 2006 NEZ003-021-055-110200- /O.EXP.KCYS.WI.Y.0006.000000T0000Z-060211T0000Z/ /O.NEW.KCYS.WI.Y.0007.060211T0012Z-060211T0200Z/ BOX BUTTE-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD...SIDNEY 512 PM MST FRI FEB 10 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG AND GUSTY NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH WILL CONTINUE THROUGH 7 PM MST. THUS THE WIND ADVISORY HAS BEEN EXTENDED FOR BOX BUTTE...MORRILL AND CHEYENNE COUNTIES. AT 5 PM MST ALLIANCE AIRPORT RECORDED SUSTAINED WIND OF 30 MPH AND GUSTS UP TO 43 MPH. SIDNEY AIRPORT RECORDED SUSTAINED WIND OF 32 MPH AND GUST OF 45 MPH AT 5 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ001-002-019-020-054-110115- /O.EXP.KCYS.WI.Y.0006.000000T0000Z-060211T0000Z/ SIOUX-DAWES-SCOTTS BLUFF-BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISON...CHADRON...SCOTTSBLUFF... GERING...HARRISBURG...KIMBALL 512 PM MST FRI FEB 10 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW CRITERIA. ALTHOUGH WINDS WILL REMAIN GUSTY FROM THE NORTHWEST...THEY WILL CONTINUE TO DECREASE THROUGH THE EARLY EVENING. $$
1 follow-up statement
000 WWUS75 KCYS 110203 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 703 PM MST FRI FEB 10 2006 NEZ003-021-055-110315- /O.EXP.KCYS.WI.Y.0007.000000T0000Z-060211T0200Z/ BOX BUTTE-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD...SIDNEY 703 PM MST FRI FEB 10 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA THROUGH REST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Feb 10, 5:05 PM MST, 7 minutes earlier.
Area forecast discussion, Feb 10, 5:05 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MST FRI FEB 10 2006
.UPDATED...HAVE UPDATED FORECAST TO REMOVE PORTION OF THE WIND
ADVISORY IN NEBRASKA PANHANDLE. SINCE WINDS ARE STILL RATHER HIGH
FOR BOX BUTTE...MORRILL...AND CHEYENNE COUNTIES WILL CONTINUE WITH
ADVISORY THROUGH 7PM MST. ALTHOUGH WINDS WILL STILL REMAIN GUSTY
FROM THE NORTHWEST FOR OTHER PORTIONS OF NEBRASKA...THEY WILL DROP
BELOW ADVISORY CRITERIA AND CONTINUE TO DECREASE THROUGH THE EARLY
EVENING. A SPOTTER AT HARRISON NEBRASKA RECORDED WIND GUST OF 52
MPH AT 1127 AM MST. OTHER AREAS LIKE SIDNEY WERE ALSO STRONG WITH
SUSTAINED WIND OF 39 MPH AND GUST OF 52 MPH RECORDED EARLIER TODAY.
LIGHT SNOW SHOWERS WILL CONTINUE TO DECREASE OVER ARES OF WYOMING.
SNOW SHOWERS WILL CONTINUE THROUGH THE NEBRASKA PANHANDLE THROUGH
EARLY EVENING. ALTHOUGH ONLY A LIGHT DUSTING OF SNOW
EXPECTED...TRAVELERS SHOULD USE CAUTION DUE TO THE SLICK ROADS AND
GUSTY WINDS THAT WILL REDUCE VISIBILITIES. WILL LIKELY NEED TO
UPDATE LATER TONIGHT TO REDUCE POPS AND CLOUD COVER FOR MANY AREAS.
MG
&&
.PREV DISCUSSION...ISSUED AT 208 PM MST FRI FEB 10 2006
SHORT TERM...THE SNOW SHOWERS AND WINDS OVER THE CWA EARLY THIS
AFTERNOON WILL GRADUALLY DIMINISH EARLY THIS EVENING. THE SHOWER
ACTIVITY WILL END BY 06Z AS THE BOUNDARY LAYER STABILIZES AND THE
CWA GETS OUT FROM UNDER THE CYCLONIC SIDE OF THE 300 MB JET. WILL
KEEP THE CURRENT WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE
GOING UNTIL 00Z. LOWS TONIGHT WILL BE ON THE CHILLY
SIDE...ESPECIALLY IN THE LOWER ELEVATIONS OF ALBANY AND CARBON
COUNTIES WITH LIGHTER WINDS AND LESS CLOUD COVER. MOST OF THOSE
AREAS WILL BE WELL BELOW ZERO. OTHERWISE THE FORECAST THROUGH
SUNDAY IS DRY WITH WARMING TEMPERATURES. HEIGHTS ALOFT RISE DURING
THAT TIME AS DO THE 700 MB TEMPERATURES AND 1000-500 MB THICKNESS
VALUES. SURFACE HIGH PRESSURE ALSO BUILDS INTO THE CWA SLOWLY FROM
THE WEST. BY SUNDAY...MOST PLACES WILL BE BACK TO ABOVE NORMAL
TEMPERATURES. THE WINDS ALOFT REMAIN STRONG THROUGH SATURDAY AND THE
SURFACE PRESSURE GRADIENT REMAINS TIGHT. CONTINUED WINDY
WEATHER...ESPECIALLY OVER AND EAST OF THE LARAMIE RANGE WILL
CONTINUE...BUT SHOULD NOT BE AS STRONG AS THE WINDS THAT WERE
EXPERIENCED TODAY. WINDS SPEEDS SHOULD BE EVEN LESS BY SUNDAY.
MODELS ARE IN CLOSE AGREEMENT FOR THIS FORECAST...WITH THE MAJOR
DIFFERENCE BEING MORE QPF THIS EVENING ON THE GFS THAN ON THE NAM.
LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...A DRY DOWNSLOPE PATTERN
CONTINUES UNTIL TUESDAY WHEN ANOTHER CANADIAN FRONT SLAMS INTO THE
REGION. INDICATIONS ARE THAT THIS DOSE OF COLD AIR WILL STICK AROUND
FOR A WHILE. GFS/NAM/ECMWF FORECASTING FROPA TUESDAY AFTERNOON...BUT
ITS STILL TOO EARLY TO PUT A LOT OF STOCK IN THE TIMING OF THIS
FEATURE. WHAT FOLLOWS WILL BE A PROLONGED PERIOD OF UPSLOPE AND
OCCASIONAL SNOW AS THE POLAR JET SLIPS TO OUR SOUTH AND SPRAWLING
HIGH PRESSURE COVERS THE CENTRAL U.S.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY EXTENDED UNTIL 7 PM MST TONIGHT FOR NEZ003
NEZ021...AND NEZ055.
&&
SHORT TERM...WEILAND
LONG TERM....POMEROYHazardous weather outlook, Feb 10, 4:55 AM MST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 455 AM MST FRI FEB 10 2006 WYZ059>070-111200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 455 AM MST FRI FEB 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT COLD AND WINDY WITH PERIODS OF LIGHT SNOW. COLD ARCTIC AIR OVER THE AREA IN CONJUNCTION WITH GUSTY NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CREATE WIND CHILL TEMPERATURES BETWEEN 5 BELOW ZERO TO 10 ABOVE ZERO. IN THE HIGH MOUNTAINS WIND CHILL VALUES CAN FALL AS LOW AS 20 BELOW ZERO. LIGHT SNOW WILL END DURING THE NIGHT WITH LITTLE ADDITIONAL ACCUMULATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY SATURDAY THROUGH EARLY TUESDAY WITH A WARMING TREND. LATE TUESDAY ANOTHER PUSH OF COLD PACIFIC AND CANADIAN AIR IS EXPECTED WITH LIGHT SNOW AND FALLING TEMPERATURES TUESDAY AFTERNOON. PERIODS OF LIGHT SNOW WILL CONTINUE...MAINLY EAST OF THE CONTINENTAL DIVIDE WEDNESDAY AND THURSDAY AS TEMPERATURES REMAIN BELOW NORMAL THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW DEPTH. NEZ001>003-019>021-054-055-111200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 455 AM MST FRI FEB 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A HIGH WIND ADVISORY IS IN EFFECT TODAY. COLD TEMPERATURES AND STRONG WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES WILL GENERATE WIND CHILL VALUES BETWEEN ZERO AND 10 ABOVE ZERO THIS AFTERNOON. WINDS WILL DECREASE DURING THE EARLY EVENING. PLEASE REFER TO THE NWS PRODUCT /WWUS75 KCYS/ FOR FURTHER DETAILS. PERIODS OF LIGHT SNOW ARE EXPECTED TODAY DECREASING TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY SATURDAY THROUGH EARLY TUESDAY WITH A WARMING TREND. LATE TUESDAY ANOTHER PUSH OF COLD PACIFIC AND CANADIAN AIR IS EXPECTED WITH LIGHT SNOW AND FALLING TEMPERATURES TUESDAY AFTERNOON. PERIODS OF LIGHT SNOW WILL CONTINUE...MAINLY EAST OF THE CONTINENTAL DIVIDE WEDNESDAY AND THURSDAY AS TEMPERATURES REMAIN BELOW NORMAL THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW DEPTH. COPLEY
In the hours before
Local storm report, Feb 10, 12:58 PM MST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1258 PM MST FRI FEB 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM NON-TSTM WND GST 2 SSW SIDNEY 41.10N 102.99W
02/10/2006 M54 MPH CHEYENNE NE ASOS
0930 AM NON-TSTM WND GST 3 S KIMBALL 41.18N 103.67W
02/10/2006 M45 MPH KIMBALL NE AWOS
0949 AM NON-TSTM WND GST 5 SE ALLIANCE 42.06N 102.80W
02/10/2006 M52 MPH BOX BUTTE NE ASOS
1005 AM NON-TSTM WND GST 10 NE BENNETT RESERVOIR 41.36N 103.49W
02/10/2006 M46 MPH KIMBALL NE MESONET
1005 AM NON-TSTM WND GST 7 NNE PANORAMA POINT 41.10N 103.98W
02/10/2006 M47 MPH KIMBALL NE MESONET
1021 AM NON-TSTM WND GST 5 W CHADRON 42.84N 103.10W
02/10/2006 M45 MPH DAWES NE ASOS
1103 AM NON-TSTM WND GST 4 E SCOTTSBLUFF 41.87N 103.59W
02/10/2006 M49 MPH SCOTTS BLUFF NE ASOS
1145 AM NON-TSTM WND GST 4 SW SCOTTSBLUFF 41.83N 103.71W
02/10/2006 M54 MPH SCOTTS BLUFF NE MESONET
&&Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.